Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 6, 2015, 7:49 PM CDT for Russell County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 6, 2015, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 60 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
391
WWUS84 KBMX 070049
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT THU AUG 6 2015
ALZ048-070115-
RUSSELL AL-
749 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 815
PM CDT...
AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UCHEE...OR 13 MILES NORTHEAST OF HURTSBORO...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEALE...RUSSELL COUNTY SPORTS COMPLEX...PARKMANVILLE...PHENIX DRAG
STRIP AND FORT MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3238 8499 3238 8498 3220 8512 3237 8539
3241 8537 3241 8533 3247 8533 3247 8526
3239 8498
TIME...MOT...LOC 0049Z 289DEG 23KT 3241 8530
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:23 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 6, 3:23 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 PM CDT THU AUG 6 2015 .DISCUSSION... UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE OH/TN VALLEYS WAS CONTINUING TO HELP SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE BULK OF THE RAIN THUS FAR TODAY HAS BEEN IN THE NORTHERN HALF OF CENTRAL ALABAMA...WHICH HAS HELD TEMPERATURES THERE IN 70S TO LOWER 80S. AS THE SHORTWAVE CONTINUES TO SLIP EASTWARD THE REST OF THIS AFTERNOON INTO THIS EVENING...WE SHOULD EXPECT THE BEST RAIN CHANCES TO TRANSITION MORE TO THE EAST AND SOUTHEAST AS WELL. IN CONTRAST TO THE CLOUDY AND RAIN COOLED AIR IN THE NORTH...THERE'S SOME DECENT INSTABILITY IN PARTS OF THE SOUTH (ESPECIALLY THE SOUTHWEST)...WITH TEMPS IN THE MID 90S. THIS IS THE AREA THAT WILL NEED TO BE WATCHED MORE CLOSELY FOR STRONGER STORMS. WILL MAINTAIN A CHANCE FOR SHOWERS AND STORMS OVERNIGHT. BUT I DO THINK THAT AS THE UPPER TROUGH AXIS GETS EAST OF THE APPALACHIAN DIVIDE AROUND MIDNIGHT...MOST RAIN ACTIVITY SHOULD DIMINISH AROUND HERE. THE REST OF THE 7 DAY FORECAST WILL LARGELY FEATURE THE RISING AND EASING OF TEMPERATURES IN CONNECTION TO THE POSITION OF THE UPPER LEVEL SUBTROPICAL RIDGE. THE RIDGE AXIS IN EAST TEXAS TO THE LOWER MS VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK KEEPS US IN A ABOVE NORMAL TEMP FAVORABLE PATTERN. THE RIDGE CENTER APPEARS TO SHIFT A BIT MORE WEST BY THE MIDDLE TO END OF NEXT WEEK...ALLOWING SOME LOWER DEWPOINTS AND RELATIVELY LOWER TEMPS TO GET HERE FROM THE NORTH. /61/ && .AVIATION... 18Z TAF DISCUSSION. THIS AFTERNOON...AN AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTH CENTRAL ALABAMA WHILE SCATTERED STORMS DEVELOP ACROSS SOUTHEAST CENTRAL ALABAMA. RAIN AND THUNDERSTORMS ARE EXPECTED TO IMPACT ALL TERMINALS AT TIMES THIS AFTERNOON. ACTIVITY WILL END FROM WEST TO EAST LATE THIS AFTERNOON/EARLY EVENING AS DRIER AIR MOVES INTO THE AREA BEHIND AN EXITING SHORTWAVE. TONIGHT...LOW LEVEL MOIST LIFT WILL ALLOW FOR LOW STRATUS TO SPREAD ACROSS THE AREA...WITH IFR CIGS POSSIBLE. FRIDAY MORNING LOOKS BETTER WITH VFR CONDITIONS AND NORTHWESTERLY WINDS. 14 && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THIS EVENING. HIGH PRESSURE WILL BUILD BACK INTO THE AREA FRIDAY AND INTO THE WEEKEND...TAKING RAIN CHANCES BACK DOWN TO MORE SEASONABLE LEVELS...AND ALLOWING TEMPERATURES TO CLIMB BACK ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 89 70 92 71 / 60 10 10 10 10 ANNISTON 70 89 70 92 72 / 70 10 10 10 10 BIRMINGHAM 73 91 73 93 74 / 30 10 20 10 10 TUSCALOOSA 73 94 75 96 74 / 30 20 30 10 10 CALERA 73 92 73 93 74 / 30 20 20 10 10 AUBURN 72 90 73 92 74 / 70 20 10 20 10 MONTGOMERY 76 94 76 96 75 / 70 30 20 20 10 TROY 74 93 74 95 75 / 70 40 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 4:13 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 AM CDT THU AUG 6 2015 ALZ011>015-017>050-071215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 413 AM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA FROM AROUND NOON TO AROUND 9 PM. THE MAIN THREAT WILL BE WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE 105 DEGREES FRIDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL ALABAMA...ESPECIALLY THE SOUTH AND WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
In the hours before
Special weather statement, Aug 6, 6:23 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CDT THU AUG 6 2015
ALZ029-037-038-070030-
TALLAPOOSA AL-RANDOLPH AL-CHAMBERS AL-
623 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...NORTHERN CHAMBERS AND
NORTHERN TALLAPOOSA COUNTIES UNTIL 730 PM CDT...
AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LINEVILLE TO NEAR
GOLDVILLE TO NEAR ALEXANDER CITY...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...ROANOKE...WEDOWEE...LAFAYETTE...STROUD...LAKE
WEDOWEE...LA FAYETTE...NEW SITE...WADLEY...RED LEVEL...WOODLAND...
LAKEVIEW...GOLDVILLE...WELCH...POST OAK FORKS...HILLABEE CREEK...
STANDING ROCK...DENSON...ABANDA AND SPARKLING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3293 8601 3295 8601 3311 8587 3311 8565
3343 8564 3342 8529 3287 8519
TIME...MOT...LOC 2323Z 271DEG 37KT 3337 8583 3316 8578 3299 8594
87/GRANTHAMSpecial weather statement, Aug 6, 6:29 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT THU AUG 6 2015
ALZ047-048-070015-
RUSSELL AL-LEE AL-
629 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL AND EASTERN
LEE COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF BEULAH
TO NEAR AUBURN...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AUBURN...PHENIX CITY...OPELIKA...SMITHS...SMITHS STATION...LADONIA...
BEAUREGARD...BLEECKER...GRIFFEN MILL...PHENIX DRAG STRIP...
CRAWFORD...LADONIA SPORTS COMPLEX...ROBERT G. PITTS AIRPORT AND
MONTEREY HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3241 8498 3239 8497 3236 8511 3264 8552
3271 8512 3269 8511 3266 8509 3265 8511
3263 8508 3262 8509 3258 8507 3251 8500
3246 8500 3244 8497 3242 8496
TIME...MOT...LOC 2329Z 298DEG 28KT 3266 8506 3258 8544
87/GRANTHAMLocal storm report, Aug 6, 7:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 3 NNW ASHLAND 33.32N 85.85W
08/06/2015 CLAY AL EMERGENCY MNGR
TREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME
ESTIMATED FROM RADAR.
&&
16Local storm report, Aug 6, 7:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 4 NNE LINEVILLE 33.36N 85.72W
08/06/2015 CLAY AL EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO
ANOTHER TREE DOWN IN LINEVILLE.
&&
DAVISSpecial weather statement, Aug 6, 7:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT THU AUG 6 2015
ALZ041-043-070100-
ELMORE AL-AUTAUGA AL-
722 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA AND ELMORE COUNTIES UNTIL
800 PM CDT...
AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EQUALITY TO NEAR
JORDAN LAKE TO BILLINGSLEY...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...MILLBROOK...WETUMPKA...TALLASSEE...ELMORE...COOSADA...
DEATSVILLE...ECLECTIC...AUTAUGAVILLE...BILLINGSLEY...EMERALD
MOUNTAIN...KOWALIGA BRIDGE...WESTERN LAKE MARTIN...JORDAN LAKE...VIDA
JUNCTION...TEN CEDAR ESTATES...WEOKA MILLS...TITUS...BLUE RIDGE AND
DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3236 8659 3266 8682 3269 8639 3275 8623
3277 8596 3274 8588 3268 8591 3250 8589
3248 8585 3245 8599 3245 8600 3241 8605
3243 8619 3250 8626 3249 8631 3241 8631
3243 8640 3236 8649 3235 8649 3235 8654
TIME...MOT...LOC 0022Z 318DEG 27KT 3277 8605 3266 8635 3264 8670
87/GRANTHAMSpecial weather statement, Aug 6, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT THU AUG 6 2015
ALZ048-070115-
RUSSELL AL-
749 PM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 815
PM CDT...
AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UCHEE...OR 13 MILES NORTHEAST OF HURTSBORO...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEALE...RUSSELL COUNTY SPORTS COMPLEX...PARKMANVILLE...PHENIX DRAG
STRIP AND FORT MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3238 8499 3238 8498 3220 8512 3237 8539
3241 8537 3241 8533 3247 8533 3247 8526
3239 8498
TIME...MOT...LOC 0049Z 289DEG 23KT 3241 8530
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 41 min |
| Aug 6, 7:22 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 38 min |
| Aug 6, 7:41 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 64 min |
| Aug 6, 8:21 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 54 min |
| Aug 6, 8:23 PM CDT | Areal Flood Advisory | BMX | Elmore, Macon, Montgomery | 2 hr |
| Aug 6, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 33 min |
| Aug 6, 9:04 PM CDT | Special Weather Statement | BMX | Barbour | 56 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | BMX | Pike | 62 min |
| Aug 6, 10:32 PM CDT | Special Weather Statement | BMX | Pike | 28 min |
| Aug 6, 10:39 PM CDT | Tornado Warning | BMX | Pike | 36 min |
| Aug 7, 1:08 AM CDT | Special Weather Statement | BMX | Chambers, Lee | 52 min |
| Aug 7, 5:52 AM CDT | Heat Advisory | BMX | Autauga, Dallas, Greene, Hale, Lowndes, Marengo and 5 more | 12 hr |
| Aug 7, 12:32 PM CDT | Special Weather Statement | BMX | Sumter | 43 min |
| Aug 7, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 37 min |
| Aug 7, 1:11 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 28 min |
| Aug 7, 1:42 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Aug 7, 2:24 PM CDT | Special Weather Statement | BMX | Pike | 36 min |
| Aug 7, 2:38 PM CDT | Special Weather Statement | BMX | Russell | 37 min |
| Aug 7, 2:52 PM CDT | Special Weather Statement | BMX | Bullock | 38 min |
| Aug 7, 3:27 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Chambers and 28 more | 3 days |
| Aug 7, 3:29 PM CDT | Special Weather Statement | BMX | Barbour | 61 min |
| Aug 7, 3:37 PM CDT | Special Weather Statement | BMX | Autauga | 38 min |
| Aug 7, 3:58 PM CDT | Special Weather Statement | BMX | Autauga | 32 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.